MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480310
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is currently underway.
 
Event or Problem Description
It was reported that during placement of the third embolization coil in the right gastric artery, the coil did not detach.During removal, the coil detached.The detached coil was successfully removed with a snare device.There was no reported patient injury.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The device was returned detached from the pusher.The pusher was noted to have numerous kinks along its length, and around different locations.The distal section of the heater coil appeared to be in good condition, with no burn marks on the strain relief.The implant appeared to be in good condition, with no kinks or damage.The resistance of the system measured to be within specification; however, was intermittent.The solder connections were checked on both the distal and proximal sections; both sections appeared to be in good condition.The pusher was dissected on the distal end to expose the attachment tether monofilament.The tether tip had a somewhat straight cut, with a thin stretched tail.Based on the reported details and investigation findings, the complaint could be confirmed.The exact root cause is unknown; however, the damage to the device exhibited evidence that it was subjected to excessive tensile force that exceeded its maximum strength specification.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7599274
Report Number2032493-2018-00113
Device Sequence Number1623920
Product Code HCG
UDI-Device Identifier00810170017889
UDI-Public(01)00810170017889(11)170428(17)220331(10)17042854Z
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number45-480310
Device Catalogue Number45-480310
Device Lot Number17042854Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;